MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE ACUSEAL VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

W. L. GORE & ASSOCIATES, INC. GORE ACUSEAL VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number ECH060040A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Appropriate clinical signs, symptoms, conditions term/code not available: patient underwent reintervention.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on an unknown date in (b)(6) 2020, an interposition basilic vein gore® acuseal vascular graft was implanted for dialysis.The patient tolerated the procedure.On (b)(6) 2020, the surgeon performed a venogram and observed an irregularity in the graft.On (b)(6) 2021, the physician advanced a bard covera 7mm x 40mm to try to overcome the irregularity but during the procedure, the irregularity moved further down to make another irregularity in the gore® acuseal vascular graft.The physician then operated to elevate the gore® acuseal vascular graft and noted that the inner layer had separated from the outer layer for approximately two inches in length.The physician proceeded to excise the delaminated portion and implant a new gore® acuseal vascular graft to replace the excised section.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
No device was returned, but device images were evaluated as part of the investigation: the identity of the device was provided; the dhr associated with the serial number provided was reviewed, and all process steps associated with device delamination had the appropriate signatures and evidence of conformation.The device images are consistent with the case description but could not be confirmed.The reported failure mode reflects the case description but could not be confirmed.The evaluation found no anomalies attributable to the manufacture of the device.

Brand Name
GORE ACUSEAL VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11275062
Report Number2017233-2021-01646
Device Sequence Number11658290
Product Code DSY
UDI-Device Identifier00733132605354
UDI-Public00733132605354
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130215
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model NumberECH060040A
Device Catalogue NumberECH060040A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD COVERA 7MM X 40MM.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight86